Alert archive / New Mexico / Red Flag Warnings in 2011

Red Flag Warning 70, NWS Albuquerque, NM

June 8, 2011Harding County, San Miguel County, Union County, New Mexico

NWS Albuquerque, NM issued this red flag warning at Jun 8, 2011, 4:21 PM MDT for Harding County, San Miguel County, Union County, New Mexico. It took effect at Jun 9, 2011, 11:00 AM MDT. It was in force for 9 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jun 8, 2011, 4:21 PM MDT (22:21 UTC)
In effect from
Jun 9, 2011, 11:00 AM MDT
Expired
Jun 9, 2011, 8:00 PM MDT
In force
9 hr
Issued by
NWS Albuquerque, NM

Counties Harding County, NM, San Miguel County, NM, Union County, NM

The radar

The Cannon AFB radar (KFDX), 150 km from the middle of the area, began a volume at 22:22 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Amarillo Airport, TX (KAMA), launched 12:00Z, 10.4 hours before the alert went out and 225 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Amarillo Airport, TX at 12:00Z on 2011-06-08Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Amarillo Airport, TX at 12:00Z on 2011-06-08The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 131 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
3828 m above ground
0-6 km bulk shear
9 kt
0-1 km storm-relative helicity
131 m²/s²
0-3 km storm-relative helicity
147 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

453 
WWUS85 KABQ 082221
RFWABQ

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
421 PM MDT WED JUN 8 2011

...RED FLAG WARNING IN EFFECT UNTIL 7 PM THIS EVENING ALONG AND 
EAST OF THE CENTRAL MOUNTAIN CHAIN AND ACROSS THE NORTHWEST AND
WEST CENTRAL HIGHLANDS FOR STRONG WINDS AND LOW HUMIDITIES...

...RED FLAG WARNING IN EFFECT FROM 11 AM TO 8 PM THURSDAY ALONG
AND EAST OF THE CENTRAL MOUNTAIN CHAIN FOR TO STRONG WINDS AND LOW
HUMIDITIES...

.CRITICAL FIRE WEATHER CONDITIONS CAN BE EXPECTED THROUGH THIS
EVENING ALONG AND EAST OF THE CENTRAL MOUNTAIN CHAIN AND ACROSS
WEST CENTRAL NEW MEXICO. ON THURSDAY...EXPECT 3 TO 5 HOURS OF
CRITICAL FIRE CONDITIONS ALONG AND EAST OF THE CENTRAL MOUNTAIN
CHAIN. EXPECT THESE CONDITIONS TO IMPROVE LATER IN THE EVENING.

NMZ103-104-107-108-090100-
/O.UPG.KABQ.FW.A.0067.110609T1700Z-110610T0200Z/
/O.NEW.KABQ.FW.W.0070.110609T1700Z-110610T0200Z/
/O.CON.KABQ.FW.W.0069.000000T0000Z-110609T0200Z/
NEW MEXICO FIRE WEATHER ZONE 103
NORTHEAST HIGHLANDS/EASTERN CARSON AND SANTA FE NF/SNZ-TAZ-
NEW MEXICO FIRE WEATHER ZONE 104
NORTHEAST PLAINS/EASTERN KIOWA AND RITA BLANCA GRASSLANDS/ABZ-TNZ-
NEW MEXICO FIRE WEATHER ZONE 107
SANDIA-MANZANO AND GALLINAS MOUNTAINS/EASTERN CIBOLA NF/ABZ-
NEW MEXICO FIRE WEATHER ZONE 108
EAST CENTRAL PLAINS/WESTERN KIOWA GRASSLANDS BLM/ABZ-SNZ-
421 PM MDT WED JUN 8 2011

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM MDT THIS
EVENING...
...RED FLAG WARNING IN EFFECT FROM 11 AM TO 8 PM MDT THURSDAY...

THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM 11 AM TO 8 PM MDT THURSDAY. THE
FIRE WEATHER WATCH IS NO LONGER IN EFFECT. A RED FLAG WARNING
REMAINS IN EFFECT UNTIL 8 PM MDT THIS EVENING. 

* AREA AND TIMING...ALONG AND EAST OF THE CENTRAL MOUNTAIN CHAIN.
  CONDITIONS MOST CRITICAL BETWEEN 1 AND 7 PM.

* 20 FOOT WINDS...SOUTHWEST 20 TO 30 GUSTS TO 35 MPH THIS AFTERNOON
  AND EVENING. SOUTHWEST TO WEST 25 TO 30 MPH WITH GUSTS TO 40 MPH
  THURSDAY.

* RELATIVE HUMIDITY...4 TO 8 PERCENT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE
FIELD OF THIS RED FLAG WARNING.

&&

$$

NMZ105-109-090100-
/O.CON.KABQ.FW.W.0069.000000T0000Z-110609T0100Z/
NEW MEXICO FIRE WEATHER ZONE 105
NORTHWEST HIGHLANDS/WESTERN CIBOLA NF/ABZ-
NEW MEXICO FIRE WEATHER ZONE 109
WEST CENTRAL HIGHLANDS/SOUTHWEST CIBOLA NF AND SOCORRO BLM/ABQ-
GLZ-
421 PM MDT WED JUN 8 2011

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM MDT THIS
EVENING...

A RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM MDT THIS EVENING.

* AREA AND TIMING...WEST CENTRAL AND NORTHWEST HIGHLANDS.
  CONDITIONS MOST CRITICAL BETWEEN 2 AND 6 PM.

* 20 FOOT WINDS...SOUTHWEST TO WEST 20 TO 30 MPH WITH GUSTS 
  BETWEEN 30 AND 40 MPH.

* RELATIVE HUMIDITY...4 TO 8 PERCENT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE
FIELD OF THIS RED FLAG WARNING.

&&

$$

24
4 follow-up statements
552 
WWUS85 KABQ 090108
RFWABQ

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
708 PM MDT WED JUN 8 2011

...RED FLAG WARNING IN EFFECT UNTIL 8 PM THIS EVENING ALONG AND
EAST OF THE CENTRAL MOUNTAIN CHAIN FOR STRONG WINDS AND LOW
HUMIDITIES...

...RED FLAG WARNING IN EFFECT FROM 11 AM TO 8 PM THURSDAY ALONG
AND EAST OF THE CENTRAL MOUNTAIN CHAIN FOR TO STRONG WINDS AND
LOW HUMIDITIES...

.AS THE SUN SETS WIND SPEEDS WILL CONTINUE TO DECREASE. CRITICAL
FIRE WEATHER CONDITIONS MAY CONTINUE FOR ANOTHER HOUR OR TWO IN
SPOTS ALONG THE ARIZONA BORDER...AND MORE CONSISTENTLY FROM CLINES
CORNERS AND LAS VEGAS EASTWARD TO EASTERN QUAY COUNTY. THUS...THE
RED FLAG WARNING FOR THE WEST CENTRAL AND NORTHWEST HIGHLANDS WILL
BE ALLOWED TO EXPIRE AT 7 PM MDT...AND THE RED FLAG WARNING FOR
THE AREA ALONG AND EAST OF THE CENTRAL MOUNTAIN CHAIN WILL
CONTINUE UNTIL 8 PM. 

AFTER POOR HUMIDITY RECOVERIES TONIGHT...SOUTHWEST WINDS WILL
BECOME WINDY AGAIN ALONG AND EAST OF THE CENTRAL MOUNTAIN CHAIN 
THURSDAY WITH SEVERAL HOURS OF RED FLAG CONDITIONS DEVELOPING
FROM LATE MORNING THROUGH EARLY EVENING.

NMZ105-109-090215-
/O.EXP.KABQ.FW.W.0069.000000T0000Z-110609T0100Z/
NEW MEXICO FIRE WEATHER ZONE 105
NORTHWEST HIGHLANDS/WESTERN CIBOLA NF/ABZ-
NEW MEXICO FIRE WEATHER ZONE 109
WEST CENTRAL HIGHLANDS/SOUTHWEST CIBOLA NF AND SOCORRO BLM/ABQ-
GLZ-
708 PM MDT WED JUN 8 2011

...RED FLAG WARNING WILL EXPIRE AT 7 PM MDT THIS EVENING...

SOUTHWEST WINDS WILL REMAIN BREEZY UNTIL SUNSET. AS A
RESULT...CRITICAL FIRE WEATHER CONDITIONS WILL CONTINUE IN SPOTS
ALONG THE ARIZONA BORDER UNTIL ABOUT 830 PM MDT.

$$

NMZ103-104-107-108-090215-
/O.CON.KABQ.FW.W.0069.000000T0000Z-110609T0200Z/
/O.CON.KABQ.FW.W.0070.110609T1700Z-110610T0200Z/
NEW MEXICO FIRE WEATHER ZONE 103
NORTHEAST HIGHLANDS/EASTERN CARSON AND SANTA FE NF/SNZ-TAZ-
NEW MEXICO FIRE WEATHER ZONE 104
NORTHEAST PLAINS/EASTERN KIOWA AND RITA BLANCA GRASSLANDS/ABZ-TNZ-
NEW MEXICO FIRE WEATHER ZONE 107
SANDIA-MANZANO AND GALLINAS MOUNTAINS/EASTERN CIBOLA NF/ABZ-
NEW MEXICO FIRE WEATHER ZONE 108
EAST CENTRAL PLAINS/WESTERN KIOWA GRASSLANDS BLM/ABZ-SNZ-
708 PM MDT WED JUN 8 2011

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM MDT THIS
EVENING...
...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM TO 8 PM MDT
THURSDAY...

A RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM MDT THIS EVENING.
A RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM TO 8 PM MDT
THURSDAY. 

* AREA AND TIMING...ALONG AND EAST OF THE CENTRAL MOUNTAIN CHAIN.
  CONDITIONS MOST CRITICAL BETWEEN 1 AND 7 PM THURSDAY.

* 20 FOOT WINDS...SOUTHWEST 20 TO 30 GUSTS TO 35 MPH THROUGH
  SUNSET...MAINLY FROM CLINES CORNERS AND LAS VEGAS EASTARD TO
  EASTERN QUAY COUNTY. AFTER SOUTHWEST WINDS GENERALLY 10 TO 20
  MPH OVERNIGHT...WINDS THURSDAY WILL BE OUT OF THE SOUTHWEST AND
  WEST AT 20 TO 30 MPH WITH GUSTS TO 40 MPH.

* RELATIVE HUMIDITY...POOR RECOVERIES TONIGHT WITH MANY LOCATIONS
  REMAINING BELOW 15 PERCENT. CRATERING AT 4 TO 8 PERCENT THURSDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE
FIELD OF THIS RED FLAG WARNING.

&&

$$

44
911 
WWUS85 KABQ 090202
RFWABQ

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
802 PM MDT WED JUN 8 2011

...RED FLAG WARNING IN EFFECT FROM 11 AM TO 8 PM THURSDAY ALONG
AND EAST OF THE CENTRAL MOUNTAIN CHAIN FOR TO STRONG WINDS AND
LOW HUMIDITIES...

.AS THE SUN SETS WIND SPEEDS WILL CONTINUE TO DECREASE. CRITICAL
FIRE WEATHER CONDITIONS MAY CONTINUE FOR ANOTHER HOUR OR TWO IN
SPOTS ALONG THE ARIZONA BORDER...AND ACROSS THE PLAINS IN SPOTS FROM
CLINES CORNERS AND LAS VEGAS EASTWARD TO EASTERN QUAY COUNTY.
SINCE CRITICAL FIRE WEATHER CONDITIONS HAVE ABATED FOR THE NIGHT
ACROSS THE VAST MAJORITY OF THE WARNED AREA...THE RED FLAG WARNINGS
FOR THIS EVENING HAVE BEEN ALLOWED TO EXPIRE.

AFTER POOR HUMIDITY RECOVERIES TONIGHT...SOUTHWEST WINDS WILL
BECOME WINDY AGAIN ALONG AND EAST OF THE CENTRAL MOUNTAIN CHAIN
THURSDAY WITH SEVERAL HOURS OF RED FLAG CONDITIONS DEVELOPING
FROM LATE MORNING THROUGH EARLY EVENING.

NMZ103-104-107-108-091400-
/O.EXP.KABQ.FW.W.0069.000000T0000Z-110609T0200Z/
/O.CON.KABQ.FW.W.0070.110609T1700Z-110610T0200Z/
NEW MEXICO FIRE WEATHER ZONE 103
NORTHEAST HIGHLANDS/EASTERN CARSON AND SANTA FE NF/SNZ-TAZ-
NEW MEXICO FIRE WEATHER ZONE 104
NORTHEAST PLAINS/EASTERN KIOWA AND RITA BLANCA GRASSLANDS/ABZ-TNZ-
NEW MEXICO FIRE WEATHER ZONE 107
SANDIA-MANZANO AND GALLINAS MOUNTAINS/EASTERN CIBOLA NF/ABZ-
NEW MEXICO FIRE WEATHER ZONE 108
EAST CENTRAL PLAINS/WESTERN KIOWA GRASSLANDS BLM/ABZ-SNZ-
802 PM MDT WED JUN 8 2011

...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM TO 8 PM MDT
THURSDAY...
...RED FLAG WARNING WILL EXPIRE AT 8 PM MDT THIS EVENING...

A RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM TO 8 PM MDT
THURSDAY. 

* AREA AND TIMING...ALONG AND EAST OF THE CENTRAL MOUNTAIN CHAIN.
  CONDITIONS MOST CRITICAL FROM 1 TO 7 PM THURSDAY.

* 20 FOOT WINDS...SOUTHWEST WINDS DECREASING TO 10 TO 20 MPH
  OVERNIGHT...WINDS THURSDAY WILL STRENGTHEN OUT OF THE SOUTHWEST AND
  WEST AT 20 TO 30 MPH WITH GUSTS TO 40 MPH.

* RELATIVE HUMIDITY...POOR RECOVERIES TONIGHT WITH MANY 
  LOCATIONS REMAINING BELOW 15 PERCENT. CRATERING AT 4 TO 8 
  PERCENT THURSDAY AFTERNOON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE
FIELD OF THIS RED FLAG WARNING.

&&

$$

44
459 
WWUS85 KABQ 090935
RFWABQ

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
335 AM MDT THU JUN 9 2011

...RED FLAG WARNING IN EFFECT FROM 11 AM TO 8 PM TODAY ALONG AND EAST
OF THE CENTRAL MOUNTAIN CHAIN DUE TO STRONG WINDS AND LOW
HUMIDITIES...

.SOUTHWEST WINDS ARE ANTICIPATED TO INCREASE LATE THIS MORNING AND
THROUGH THE AFTERNOON. COMBINED WITH LOW HUMIDIITES...A RED FLAG
WARNING REMAINS IN EFFECT FOR THE CENTRAL MOUNTAIN CHAIN EAST TO
THE TEXAS BORDER. HOWEVER...THE FAR EASTERN PORTION OF THE NORTHEAST
PLAINS MAY SEE SLIGHTLY HIGHER HUMIDITIES AND LIGHTER WINDS.

NMZ103-104-107-108-100200-
/O.CON.KABQ.FW.W.0070.110609T1700Z-110610T0200Z/
NEW MEXICO FIRE WEATHER ZONE 103
NORTHEAST HIGHLANDS/EASTERN CARSON AND SANTA FE NF/SNZ-TAZ-
NEW MEXICO FIRE WEATHER ZONE 104
NORTHEAST PLAINS/EASTERN KIOWA AND RITA BLANCA GRASSLANDS/ABZ-TNZ-
NEW MEXICO FIRE WEATHER ZONE 107
SANDIA-MANZANO AND GALLINAS MOUNTAINS/EASTERN CIBOLA NF/ABZ-
NEW MEXICO FIRE WEATHER ZONE 108
EAST CENTRAL PLAINS/WESTERN KIOWA GRASSLANDS BLM/ABZ-SNZ-
335 AM MDT THU JUN 9 2011

...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM THIS MORNING TO
8 PM MDT THIS EVENING...

A RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM THIS MORNING TO
8 PM MDT THIS EVENING. 

* AREA AND TIMING...ALONG AND EAST OF THE CENTRAL MOUNTAIN CHAIN
  TO THE TEXAS BORDER. CRITICAL CONDITIONS MOST LIKELY FROM 1 TO 7
  PM.

* 20 FOOT WINDS...SOUTHWEST TO WEST 20 TO 30 MPH WITH GUSTS TO 40
  MPH. 

* RELATIVE HUMIDITY...RANGING FROM 4 TO 8 PERCENT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE
FIELD OF THIS RED FLAG WARNING.

&&

$$
800 
WWUS85 KABQ 100155
RFWABQ

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
755 PM MDT THU JUN 9 2011

NMZ103-104-107-108-100300-
/O.EXP.KABQ.FW.W.0070.000000T0000Z-110610T0200Z/
NEW MEXICO FIRE WEATHER ZONE 103
NORTHEAST HIGHLANDS/EASTERN CARSON AND SANTA FE NF/SNZ-TAZ-
NEW MEXICO FIRE WEATHER ZONE 104
NORTHEAST PLAINS/EASTERN KIOWA AND RITA BLANCA GRASSLANDS/ABZ-TNZ-
NEW MEXICO FIRE WEATHER ZONE 107
SANDIA-MANZANO AND GALLINAS MOUNTAINS/EASTERN CIBOLA NF/ABZ-
NEW MEXICO FIRE WEATHER ZONE 108
EAST CENTRAL PLAINS/WESTERN KIOWA GRASSLANDS BLM/ABZ-SNZ-
755 PM MDT THU JUN 9 2011

...RED FLAG WARNING WILL EXPIRE AT 8 PM MDT THIS EVENING...

TEMPERATURES WILL DROP AND WIND SPEEDS WILL CONTINUE TO DECREASE
ALONG AND EAST OF THE CENTRAL MOUNTAIN CHAIN THROUGH SUNSET...SO
THE RED FLAG WARNING WILL BE ALLOWED TO EXPIRE AT 8 PM MDT. A
POCKET OF CRITICAL FIRE WEATHER CONDITIONS MAY PERSIST FOR
ANOTHER HOUR OR TWO FROM WAGON MOUND AND LAS VEGAS EASTWARD TO
NEAR CONCHAS AND ROY BEFORE DIMINISHING. POOR HUMIDITY RECOVERIES
ARE EXPECTED TONIGHT SOUTHWEST OF A LINE FROM SPRINGER TO SAN JON.

$$

44

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Albuquerque, NM wrote its last area forecast discussion before this red flag warning went out at Jun 8, 3:46 PM MDT, 35 minutes earlier.

Area forecast discussion, Jun 8, 3:46 PM MDT, 35 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
346 PM MDT WED JUN 8 2011

.DISCUSSION...
THE EVER PRESENT SMOKE PLUMES...HEAT AND THE CONTINUING DRY WX
REMAIN THE ISSUES OF MOST CONCERN THROUGH THE FCST PERIOD. NO RELIEF
IN THE DRY CONDITIONS THROUGH THE NEXT 7 DAYS AT LEAST FOR W THREE
QUARTERS OF FCST AREA. AS FAR AS THE SMOKE PLUMES ARE
CONCERNED...WALLOW COMPLEX PLUME HAS BEEN SHOWING SIGNS THE PAST FEW
HOURS OF SHIFTING BACK TO THE E AFTER HAVING SHIFTED BACK TO THE N
AND W ACROSS W HALF OR SO OF CIBOLA COUNTY...EASTERN MCKINLEY COUNTY
AND WESTERN SANDOVAL COUNTY. SO PRETTY LIKELY THAT IT WILL SHIFT FAR
ENOUGH TO THE E TONIGHT TO ONCE AGAIN REDUCE AIR QUALITY AND
VISIBILITY IN THE SANGRE DE CRISTO MOUNTAINS...SANDIA AND FAR
NORTHERN MANZANO MOUNTAINS...THE MIDDLE RIO GRANDE VALLEY AND POINTS
SOUTHWEST TOWARD THE WALLOW FIRE. BY OR DURING THE DAY THU THERE ARE
INDICATIONS THAT AT LEAST THE CENTER OF THE PLUME MAY WELL SHIFT
SOUTH OF THE ALBUQUERQUE...POSSIBLY THOUGH KEEPING US BARELY IN THE
NORTHERN PERIPHERY OF THE PLUME. SHOULD ACT TO KEEP DENSEST PORTION
OF PLUME IN THE ABQ AND SANTA FE METRO AREAS ONLY BETWEEN LATE
EVENING AND MID OR LATE MORNING HOURS THU. BUT MAY RETURN FRI OR FRI
NIGHT. FROM FRI INTO THE WEEKEND THE 700 MB AND 500 MB FLOWS ARE
LESS IN SYNC WITH RESPECT TO DIRECTION...MAKING PLUME POSITION MORE
DIFFICULT TO PREDICT.

AS FOR PCPN THERE MAY BE SOME ISOLATED TO WIDELY SCT SHOWER AND
STORM ACTIVITY ACROSS MAINLY NE QUARTER OF NM FRI INTO SAT NIGHT
OR SUN. NAM MORE AGGRESSIVE WITH BACK DOOR FRONT AND MOISTURE
INTRUSION...AND WOULD FAVOR MORE OF A COMPROMISE BETWEEN THE GFS
AND NAM SOLUTIONS FOR THIS PERIOD. STILL LOOKING AT MOSTLY BREEZY
CONDITIONS ACROSS THE AREA THE NEXT 1 TO 2 DAYS...ESPECIALLY NEAR
AND SOME DISTANCE E OF THE CENTRAL MTN CHAIN.

43

&&

.AVIATION...
QUIET WEATHER REMAINS IN PLACE FOR THE NEXT 24 HOURS. THE MAIN
CONCERN CONTINUES TO BE THE SMOKE FROM THE WALLOW FIRE IN EASTERN
ARIZONA. EXPECT VISIBILITY RESTRICTIONS IN THE 2 TO 5SM RANGE
TONIGHT ACROSS MAINLY MIDDLE AND UPPER RIO GRANDE VALLEY REGION AND
1 TO 3SM OR LESS FROM GRANTS...ACOMA PUEBLO AND ALAMO BACK TOWARD
THE FIRE. WEST WINDS WILL INCREASE 20 TO 30 KTS WITH HIGHER GUSTS
ALONG CLINES CORNER AREA AND NORTHEAST TOWARDS LAS VEGAS IN THE
AFTERNOON THURSDAY. THIS WINDS WILL GRADUALLY DIMINISH THURSDAY
EVENING. 24

NEXT AVIATION DISCUSSION SCHEDULED FOR 09Z.

&&

.FIRE WEATHER...
DRY WEATHER PATTERN CONTINUES FOR THE END OF THE WEEK. MINIMUM RH
VALUES REMAIN IN THE SINGLE DIGITS ACROSS THE FORECAST AREA TODAY
AND WILL REPEAT THU. OVERNIGHT RH RECOVERIES TONIGHT WILL BE POOR
ACROSS THE CENTRAL HIGHLANDS AND SOUTH CENTRAL MOUNTAINS OF NEW
MEXICO. A WIND SHIFT OVER THE NORTHEAST CORNER OF THE STATE WILL
ALLOW FOR A GOOD RH RECOVERY EARLY THU BUT MORE SO EARLY FRI. THE
SAME PATTERN CONTINUES ON THURSDAY WITH SINGLE DIGITS RH RECOVERIES.
WEST WINDS WILL INCREASE THURSDAY AFTERNOON ALONG THE CENTRAL
MOUNTAIN CHAIN AND EASTERN PLAINS AS A WEAK UPPER LEVEL TROUGH
CROSSES THE 4 CORNERS AREA. HAINES VALUES OF UP TO 6 ALONG NORTHEAST
AND EAST CENTRAL PLAINS. WILL UPGRADE WATCH TO A RED FLAG WARNING
FOR ZONES 103 104 107 AND 108.

RH RECOVERIES ON FRIDAY WILL RANGE FROM FAIR TO GOOD IN THE
NORTHEAST PLAINS AS A MOISTURE SURGE MAKES IT A LITTLE FURTHER INTO
NORTHEAST NEW MEXICO. THIS WILL ALLOW FOR MINIMUM RH VALUES ABOVE 40
PERCENT AND HIGHER FURTHER NORTHEAST. THERE IS A POSSIBILITY OF SOME
ISOLATED WETTING PRECIPITATION OVER THE FAR NORTHEAST FRIDAY
AFTERNOON INTO SATURDAY. HOWEVER...MOST OF WESTERN NEW MEXICO AND
AND CENTRAL MOUNTAIN CHAIN WILL REMAIN WITH POOR RH RECOVERIES.
VENTILATION WILL BE GOOD TO EXCELLENT ACROSS THE FORECAST AREA.

FOR THE LATER PART OF THE WEEKEND AND EARLY NEXT WEEK...LOW LEVEL
MOISTURE WILL CONTINUE TO PUSH INTO THE PLAINS AT NIGHT...BUT
MIXES/IS SHUNTED OUT DURING THE DAY. THERE ARE 1 TO 2 HOURS OF
CRITICAL FIRE CONDITIONS POSSIBLE ALONG EASTERN MOUNTAIN CHAIN AND
TO SOUTHEAST SATURDAY AFTERNOON. WILL KEEP AN EYE ON THAT DAY BUT NO
WATCH AT THIS TIME.

GFS HAS FLIPPED AGAIN TOWARDS A PATTERN WHICH MIGHT ALLOW SOME
MOISTURE TO CIRCULATE INTO THE STATE FROM OLD MEXICO BUT THE ECMWF
HANGS ONTO A STRONGER AND MORE SOUTHERLY TRACK OF THE
WESTERLIES...KEEPING US DRY. 24

&&

.PRELIMINARY POINT TEMPS/POPS...
FARMINGTON......................  47  82  46  85 /   0   0   0   0
DULCE...........................  35  75  34  78 /   0   0   0   0
CUBA............................  41  80  37  84 /   0   0   0   0
GALLUP..........................  38  79  37  81 /   0   0   0   0
EL MORRO........................  36  76  32  78 /   0   0   0   0
GRANTS..........................  40  81  37  84 /   0   0   0   0
QUEMADO.........................  43  80  39  82 /   0   0   0   0
GLENWOOD........................  49  89  48  90 /   0   0   0   0
CHAMA...........................  39  70  35  74 /   0   0   0   0
LOS ALAMOS......................  52  79  50  83 /   0   0   0   0
PECOS...........................  51  77  43  78 /   0   0   0   0
CERRO/QUESTA....................  45  74  38  75 /   0   0   0   0
RED RIVER.......................  40  67  37  67 /   0   0   0   0
ANGEL FIRE......................  41  70  36  71 /   0   0   0   0
TAOS............................  43  78  36  80 /   0   0   0   0
MORA............................  45  78  40  75 /   0   0   0   0
ESPANOLA........................  47  84  44  85 /   0   0   0   0
SANTA FE........................  52  82  46  82 /   0   0   0   0
SANTA FE AIRPORT................  53  84  46  85 /   0   0   0   0
ALBUQUERQUE FOOTHILLS...........  55  86  55  88 /   0   0   0   0
ALBUQUERQUE HEIGHTS.............  60  88  58  88 /   0   0   0   0
ALBUQUERQUE VALLEY..............  56  89  54  90 /   0   0   0   0
ALBUQUERQUE WEST MESA...........  54  88  51  90 /   0   0   0   0
LOS LUNAS.......................  53  90  51  90 /   0   0   0   0
RIO RANCHO......................  56  88  53  89 /   0   0   0   0
SOCORRO.........................  54  94  57  94 /   0   0   0   0
SANDIA PARK/CEDAR CREST.........  52  84  52  88 /   0   0   0   0
TIJERAS.........................  53  85  51  88 /   0   0   0   0
MORIARTY/ESTANCIA...............  44  83  41  85 /   0   0   0   0
CLINES CORNERS..................  52  81  49  82 /   0   0   0   0
GRAN QUIVIRA....................  54  89  51  88 /   0   0   0   0
CARRIZOZO.......................  60  92  57  91 /   0   0   0   0
RUIDOSO.........................  56  83  56  82 /   0   0   0   0
CAPULIN.........................  52  81  47  73 /   0   0   0  10
RATON...........................  50  87  46  81 /   0   0   0   5
SPRINGER........................  51  86  44  80 /   0   0   0   0
LAS VEGAS.......................  50  82  47  82 /   0   0   0   0
CLAYTON.........................  57  91  55  79 /   0   0   0  10
ROY.............................  55  87  51  81 /   0   0   0   0
CONCHAS.........................  61  94  57  89 /   0   0   0   0
SANTA ROSA......................  59  94  55  91 /   0   0   0   0
TUCUMCARI.......................  59  98  56  92 /   0   0   0   0
CLOVIS..........................  61  97  57  93 /   0   0   0   5
PORTALES........................  61  98  55  94 /   0   0   0   5
FORT SUMNER.....................  61  98  56  96 /   0   0   0   0
ROSWELL.........................  62 103  60 101 /   0   0   0   0
PICACHO.........................  59  97  55  98 /   0   0   0   0
ELK.............................  56  90  52  89 /   0   0   0   0

&&

.ABQ WATCHES/WARNINGS/ADVISORIES...
RED FLAG WARNING UNTIL 7 PM MDT THIS EVENING FOR THE FOLLOWING
ZONES...NMZ105-109.

RED FLAG WARNING UNTIL 8 PM MDT THIS EVENING FOR THE FOLLOWING
ZONES...NMZ103-104-107-108.

RED FLAG WARNING FROM 11 AM TO 8 PM MDT THURSDAY FOR THE FOLLOWING
ZONES...NMZ103-104-107-108.

&&

43/24
Hazardous weather outlook, Jun 8, 5:24 AM MDT, 10 hours 57 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
524 AM MDT WED JUN 8 2011

NMZ501>540-091200-
NORTHWEST PLATEAU-CHUSKA MOUNTAINS-FAR NORTHWEST HIGHLANDS-
NORTHWEST HIGHLANDS-WEST CENTRAL PLATEAU-WEST CENTRAL MOUNTAINS-
WEST CENTRAL HIGHLANDS-SOUTHWEST MOUNTAINS-
SAN FRANCISCO RIVER VALLEY-SAN JUAN MOUNTAINS-JEMEZ MOUNTAINS-
WEST SLOPES SANGRE DE CRISTO MOUNTAINS-
NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 9500 FEET/RED RIVER-
SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 9500 FEET-
EAST SLOPES SANGRE DE CRISTO MOUNTAINS-UPPER RIO GRANDE VALLEY-
LOWER CHAMA RIVER VALLEY-SANTA FE METRO AREA-ALBUQUERQUE METRO AREA-
LOWER RIO GRANDE VALLEY-SANDIA/MANZANO MOUNTAINS-ESTANCIA VALLEY-
CENTRAL HIGHLANDS-SOUTH CENTRAL HIGHLANDS-UPPER TULAROSA VALLEY-
SOUTH CENTRAL MOUNTAINS-RATON RIDGE/JOHNSON MESA-
FAR NORTHEAST HIGHLANDS-NORTHEAST HIGHLANDS-UNION COUNTY-
HARDING COUNTY-EASTERN SAN MIGUEL COUNTY-GUADALUPE COUNTY-
QUAY COUNTY-CURRY COUNTY-ROOSEVELT COUNTY-DE BACA COUNTY-
CHAVES COUNTY PLAINS-EASTERN LINCOLN COUNTY-SOUTHWEST CHAVES COUNTY-
524 AM MDT WED JUN 8 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL
NEW MEXICO.

.DAY ONE...TODAY AND TONIGHT

A RED FLAG WARNING IS IN EFFECT FROM 11 AM UNTIL 8 PM FROM THE
CENTRAL MOUNTAIN CHAIN EAST TO THE TEXAS STATE LINE WHERE LOW
HUMIDITY COMBINED WITH STRONG WIND WILL CREATE CRITICAL FIRE
WEATHER CONDITIONS. SMOKE FROM SEVERAL FIRES BURNING IN SOUTHEAST
ARIZONA WILL CREATE POOR AIR QUALITY OVER PORTIONS OF CENTRAL
AND WESTERN NEW MEXICO THROUGH TONIGHT.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

A FIRE WEATHER WATCH IS IN EFFECT LATE THURSDAY MORNING THROUGH
THURSDAY EVENING FROM THE CENTRAL MOUNTAIN CHAIN EAST TO THE
TEXAS STATE LINE WHERE LOW HUMIDITY COMBINED WITH STRONG WIND WILL
CREATE CRITICAL FIRE WEATHER CONDITIONS. SMOKE WILL CONTINUE TO
CREATE POOR AIR QUALITY OVER PORTIONS OF CENTRAL AND WESTERN NEW
MEXICO THROUGH FRIDAY.

WEATHER CAN CHANGE VERY RAPIDLY. ALWAYS USE THE LATEST FORECASTS...
WATCHES AND WARNINGS FOR PLANNING PURPOSES.

.SPOTTER INFORMATION STATEMENT...

CONTACT YOUR LOCAL LAW ENFORCEMENT AT 911 AND THE NATIONAL WEATHER
SERVICE AT 1.888.386.7637 TO REPORT WILDFIRE OUTBREAKS.

GUYER

The office that day

Everything else NWS Albuquerque, NM issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 8, 4:15 AM MDTFire Weather WatchABQHarding, San Miguel, Union12 hr

Nearby

Red Flag Warnings in New Mexico, 2011Every red flag warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.